MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during implantation, a scratch was found on the iol optic.The surgery was completed without product replacement.There had been no health harm, lens may be explanted if any occurs.The sample was not available as it still remain in the patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.Photo review: provided photos show an implanted iol.There appears to be a dark mark/line over the iol optic.The exact location of the mark (posterior or anterior surface of the optic) cannot be confirmed from the returned photo.The complainant indicates the use of non-company viscoelastic which is not qualified for use with the associated iol model.Based on our observation of the attached photo, there appears to be a dark mark/line over the iol optic.The exact location of the mark (posterior or anterior surface of the optic) cannot be confirmed from the returned photo.The origin of the observed mark/line cannot be confirmed based on the returned photo alone and without evaluating the physical product.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22026483
Report Number9612169-2025-01056
Device Sequence Number20616926
Product Code MJP
UDI-Device Identifier00380652402309
UDI-Public(01)00380652402309(17)280206(11)240208(10)25794364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number25794364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/11/2025
Date Device Manufactured02/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; MONARCH III IOL, CARTRIDGE D.
Patient SexUnknown